Indiana, 2005

Lightning Strikes in Indiana, July 26, 2005

July 26, 2005 · NWS IND · 3 events in 2 counties and zones

3 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 26, 1:45 PM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Jul 26, 1:45 PM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 PM EST TUE JUL 26 2005

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN THRU WEDNESDAY AFTERNOON.

AT 1830Z SCT TSRA WERE DEVELOPING ACROSS WRN FORECAST AREA /FA/ IN
UNSTABLE ATMOSPHERE. PREFRONTAL TROF NOTED ACROSS NRN IN WITH TSRA
DEVELOPING ALONG IT AS WELL. MAIN FRONT WAS ACROSS NRN IL WITH
PRECIP BEHIND IT.

MODELS IN DECENT AGREEMENT THIS RUN...WITH SOME SLIGHT TIMING
DIFFERENCES. WILL GENERALLY USE A BLEND...BUT LEAN TOWARD SLIGHTLY
SLOWER SOLUTION OF THE NAM.

TSRA WILL CONTINUE TO DEVELOP IN UNSTABLE AIR AND LAST INTO THE
EVENING. MOST OF PRECIP WILL BE BEHIND FRONT THIS EVENING AND
OVERNIGHT AS CAN BE SEEN CURRENTLY BEHIND THE FRONT. THUS WILL
CONTINUE CATEGORICAL POPS TONIGHT AND WORD AS OCCASIONAL. WILL
MENTION SEVERE DURING THE EVENING WITH DECENT DEEP LAYER SHEAR AND
UNSTABLE ATMOSPHERE. POST FRONTAL PRECIP SHOULD BE MORE TAME. COOLER
AIR WILL WORK IN BEHIND FRONT AND WITH THE PRECIP DROP TEMPS TO NEAR
GUIDANCE NUMBERS IN THE MID 60S MOST AREAS.

PRECIP WILL SLOWLY EXIT THE FA TO THE SE DURING THE DAY ON WED UNTIL
UPPER TROF EXITS FA IN THE AFTN. WILL GO CHC POPS AND DIMINISH FROM
NW TO SE DURING THE DAY. WITH CLOUDS HANGING ON FOR AT LEAST THE
MORNING IN THE NORTH AND MUCH OF THE DAY IN THE SOUTH...HIGH TEMPS
WILL ONLY REACH MID TO UPPER 70S ENTIRE FA. THIS IS IN BETWEEN
COOLER MET AND WARMER MAV NUMBERS.

DRY WEATHER THEN EXPECTED FOR THE REMAINDER OF FORECAST AS NEXT COLD
FRONT SHOULD WASH OUT BEFORE IT REACHES US ON FRI.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 26, 5:40 AM EST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 AM EST TUE JUL 26 2005

INZ021-028>031-035>049-051>057-060>065-067>072-271100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
540 AM EST TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM ACTIVITY IS EXPECTED OVER CENTRAL INDIANA TODAY AND
TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE
SEVERE. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...WITH LARGE HAIL
A SECONDARY THREAT. AT THIS POINT...THE HIGHEST THREAT FOR SEVERE
WEATHER WILL BE FROM THE MID AFTERNOON HOURS UNTIL ABOUT MIDNIGHT
TONIGHT. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORM
ACTIVITY WHICH MAY LEAD TO LOCALIZED FLOODING.

IN ADDITION...THE COMBINATION OF HIGH HUMIDITY AND TEMPERATURES IN
THE LOWER TO MIDDLE 90S WILL RESULT IN HEAT INDEX VALUES OF 100 TO
105 DEGREES DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY AFTERNOON
HOURS...MAINLY SOUTHEAST OF A TERRE HAUTE TO TIPTON LINE. AT THIS
POINT...SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

JAS

In the hours before

Special weather statement, Jul 26, 2:05 PM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EST TUE JUL 26 2005

INZ021-028>031-270500-
CARROLL-CLINTON-HOWARD-TIPPECANOE-WARREN-
205 PM EST TUE JUL 26 2005

...MAINTENANCE IS SCHEDULED FOR NOAA WEATHER RADIO WXK 74...

EXTENDED MAINTENANCE FOR WXK 74 AT YEOMAN INDIANA IS SET TO BEGIN
ON WEDNESDAY JULY 27 2005. AS A RESULT WXK 74 WILL NOT BROADCAST ANY
INFORMATION ON THIS FREQUENCY FROM WEDNESDAY UNTIL FRIDAY...JULY
29TH.

THE TRANSMITTER WILL BE MOVED TO A NEW BUILDING AND A NEW BACK UP
GENERATOR WILL BE INSTALLED.
Local storm report, Jul 26, 7:35 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EST TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     PINE VILLAGE            40.45N 87.25W
07/26/2005  60 MPH           WARREN             IN   AMATEUR RADIO

&&

CP
Local storm report, Jul 26, 7:46 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EST TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     ATTICA                  40.29N 87.25W
07/26/2005                   FOUNTAIN           IN   LAW ENFORCEMENT

            TREES AND LIMBS DOWN

&&

SHAINES
Special weather statement, Jul 26, 7:55 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EST TUE JUL 26 2005

INZ061>065-067>072-270110-
BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX-
LAWRENCE-MARTIN-MONROE-
755 PM EST TUE JUL 26 2005

...SEVERE THUNDERSTORM WATCH 688 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTH CENTRAL INDIANA
HAS BEEN CANCELLED. ADDITIONAL STORMS ARE EXPECTED MAINLY AFTER
MIDNIGHT. SOME OF THESE STORMS COULD BE SEVERE. STAY TUNED TO NOAA
WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL UPDATES AND
POSSIBLE WATCHES LATER TONIGHT.
Special weather statement, Jul 26, 7:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
757 PM EST TUE JUL 26 2005

INZ042-048-049-053>057-060-270300-
HANCOCK-HENRY-JOHNSON-MORGAN-OWEN-RANDOLPH-RUSH-SHELBY-SULLIVAN-
757 PM EST TUE JUL 26 2005

...SEVERE THUNDERSTORM WATCH 688 REMAINS IN EFFECT UNTIL 1000 PM
EST...

The radar

The Indianapolis radar (KIND), 68 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

3 lightning. Local standard time, as filed.

Lightning, Clinton

When
July 26, 8:00 PM EST
Where
Clinton County, 4 mi S of Frankfort
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
40.302, -86.475 (the zone’s center; the record gives no point)

Lightning caused a fire on the front porch of a home.

Lightning, Howard

When
July 26, 8:48 PM EST
Where
Howard County, Kokomo
Reported by
NEWSPAPER
Coordinates
40.484, -86.117 (the zone’s center; the record gives no point)

Lightning caused a small fire at a home. No damage estimates were available.

Lightning, Howard

When
July 26, 9:01 PM EST
Where
Howard County, Kokomo
Property damage
$500
Reported by
NEWSPAPER
Coordinates
40.484, -86.117 (the zone’s center; the record gives no point)

Lightning caused a small fire at a home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465184, 5465182, 5465183.